i was put on suboxone in november 2008 because i was having a hard time coming off lortabs for sciatica in my back, my doctor wants me stay on them becausehe said right out he doesnt know how to taper his patients off and if i want to stop taking them just to stop at 8mgs well i tried that and got sick as hell and went right back on them the next day i got stuck being on them so long because i became pregnant and the doctors said i would have miscarried if i did well my son is 1 month old and im so done with these things can someone please help me get off this crap please but i cant be sick as hell i have a newborn and 2 toddlers to take care please i am desperate. ive been prescribed clonidine to help with the withdrawals does that help and is it safe to use
What works for me is lowering the dose slowly until your taking a crumb from a full pill. Example: 8mg first week, 4mg second week, 2mg third week, 1mg 4th week, .5mg 5th week, .25 6th week and then a small crumble for another week. This is what I have been doing and it has limited the amount of withdrawal I've experienced. I'm now taking the crumbs before I switch to a stronger narcotic (I was using it for pain control). I hope this helps and works for you! Take it easy and if you experience any withdrawal symptoms while trying to get off Suboxone this way feel free to add another crumb and wait 2 hours until you either feel better or need to take another crumb. Good Luck!
Dear Sweetlips, I have been on suboxone since april 29,08 and went down from my original 12 miligrams, to 2 milligrams fairly easily. My counselor said to stay at any lower dose for at least 4 weeks and I have read here 2 other ways to taper. I safely and comfortably went down by splitting whatever dose I was taking into 2 smaller doses taken 4 to 6 hours apart, example, I just went from 4 milligrams (2 milligrams at 7 am, and 2 mill at 1 pm ) and to just the 2 milligrams at 7 am with no withdrawal pain at all. I have read that you can quickly go down by fourths every 3 days and now mitjason shared his experience. Pay attention to how comfortable you feel as you go down. I think you will do fine. I had to really discern if what I was really feeling was withdrawal or some other perfectly normal ache or pain, particularly the leg pains, I am a hairdresser and have been standing for 27 years, so leg pain is normal. The clonidine is supposed to help, they never gave it to me. Look up the COWS ( clinical opoid withdrawal sheet ) and start really keeping up with any symptoms, how bad they are and what your number is. This should help you determine if you need to stay at your current level, or whether you can taper. Suboxone has a half life of at least 3 days, usually 5 days, before you would go into real withdrawal. Good Luck. If you start feeling withdrawal, just take a small piece and see if within 2 hours you feel better and try the lowered dose again the next day.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Feb 2011 • 1 answer
Posted 10 Sep 2011 • 2 answers
Posted 9 Feb 2012 • 7 answers
Has anyone heard of useing Tramadol for suboxone withdrawal? I went to my sub. doc last week and was
Posted 19 Apr 2012 • 2 answers
Posted 19 Aug 2012 • 71 answers